Epilepsy Home > Lamictal and Hair Loss

According to the results of clinical studies, hair loss appears to be a rare side effect of Lamictal® (lamotrigine). In these studies, hair loss was reported in between 1 in 100 and 1 in 1,000 people taking the drug. Given how rarely hair loss occurs in people taking this product and how common it is in the general public, it is difficult to say whether Lamictal caused the hair loss, or if it was caused by other factors (like genetics or other medical conditions).
 
If you notice hair loss while taking Lamictal, be sure to talk with your healthcare provider. Depending on how severe the hair loss is, he or she may be able to recommend treatment options. If your symptoms continue to be bothersome, or if your healthcare provider believes the medicine is causing your hair loss, he or she may recommend trying another medication to treat your condition.
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics

Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.